New Mexico, 2003Damaging Wind in New Mexico, June 1, 2003
June 1, 2003 · NWS ABQ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 1, 1:38 PM MST, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 1, 1:38 PM MST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
238 PM MDT SUN JUN 1 2003
THUNDERSTORMS CONTINUE TO BE MAIN FOCUS AS NORTHWEST FLOW USHERS
SHORT WAVE TROUGHS AND SURFACE FRONTS INTO CWFA.
POTENT IMPULSE GENERATING BATCH OF TSTMS ACROSS SERN CO/NRN NM THIS
AFTERNOON AS IT MOVES SE. OTHER STORMS HAVE FIRED OVER FAVORED
TERRAIN AND IN FAR SOUTHEAST IN BEST HEATING/LOW LVL CONVERGENCE.
NRN STORMS IN THE STATE ATTM DO NOT APPEAR AS STRONG AS YESTERDAY
DESPITE SIMILAR TEMPS ALOFT AND AMPLE DYNAMICS. SVR TSTM WATCH 454
RECENTLY ISSUED TO COVER STORMS MOVING FROM COL INTO WARMER/WETTER
AIRMASS OVER TX/OK PANHANDLES AND AS SFC FRONT SLIPS SSWWD. THIS
FRONT COULD STILL HELP ENHANCE SOME STORMS LATE THIS AFTN/EARLY
EVENING...WITH A SVR STORM NOT BEYOND THE REALM IN THE FAR NE PART
OF NM.
SUBSIDENCE BEHIND THE UPPER TROUGH SHOULD SQUELCH MOST CONVECTION
BY 06Z...BUT HAVE LEFT IN A FEW SHOWERS OVERNIGHT AS NORTHEAST WINDS
AND LOW LVL MOISTURE WILL REMAIN ACROSS THE EASTERN PLAINS. NE TO E
WINDS COULD REACH CNTRL MTN CHAIN AFTER MIDNIGHT...BUT DO NOT THINK
TEMP OR PRESS GRADIENT WILL BE SUFFICIENT FOR SIGNIFICANT EAST
CANYON WIND EVENT. HOWEVER...IF CONVECTION THIS EVENING BECOMES
UNUSUALLY STRONG...MORE WIND COULD RESULT.
THE EAST WILL CONTINUE TO SEE CHANCES FOR AFTN/EVE TSTMS THROUGH
THE FCST PERIOD AS MOISTURE OSCILLATES EAST/WEST. WILL DRY OUT NW
MONDAY AND MUCH OF WESTERN CWFA TUES AND A BIT STRONGER NW FLOW
DRIES OUT ATMOSPHERE THERE. HOWEVER...AS A STRONGER FRONTS PUSH INTO
THE AREA MIDWEEK...CHANCES WILL RETURN TO THE WEST. WENT WITH ETA
TIMING OF THESE INCURSIONS EARLY THEN PREFER THE 12Z GFS TIMING OVER
THE 00Z GFS.
DID NOT ADJUST TEMPS MUCH OVERALL EXCEPT IN CONJUNCTION WITH FROPA
TIMING AND POSSIBLE LOW CLOUDS IN THE EAST...WITH THE END RESULT
BEING COOL TEMPS IN THE NORTHEAST WED THROUGH FRI.
PRELIMINARY NUMBERS...
FARMINGTON................ 056/091 057/090 055 19100
GALLUP.................... 045/089 047/088 045 19100
GRANTS.................... 044/088 046/090 043 19100
GLENWOOD.................. 054/094 054/095 052 19100
CHAMA..................... 043/083 045/085 042 19222
LOS ALAMOS................ 050/084 054/085 051 19211
RED RIVER................. 039/071 041/074 035 19222
TAOS...................... 044/079 046/082 043 19222
SANTA FE.................. 049/082 052/085 049 19211
SANTA FE AIRPORT.......... 050/086 054/087 051 19200
ESPANOLA.................. 052/088 055/090 053 19200
ALBUQUERQUE HEIGHTS....... 062/091 064/093 062 19101
ALBUQUERQUE VALLEY........ 058/094 060/095 058 19101
ALBUQUERQUE FOOTHILLS..... 057/086 058/091 056 19101
ALBUQUERQUE WEST MESA..... 060/092 062/094 060 19100
SOCORRO................... 060/096 061/097 058 19101
SANDIAPARK/CEDAR CREST... 049/079 051/086 049 19211
MORIARTY/ESTANCIA......... 050/084 053/089 051 19211
CARRIZOZO................. 060/091 062/092 059 19111
RUIDOSO................... 054/082 056/086 052 19111
RATON..................... 047/077 050/079 048 19322
LAS VEGAS................. 049/079 052/082 050 19211
ROY....................... 049/078 051/083 049 19323
CLAYTON................... 055/077 056/078 054 19423
SANTA ROSA................ 057/087 059/089 059 19212
TUCUMCARI................. 059/084 061/092 059 19223
FORT SUMNER............... 061/089 063/090 063 19112
CLOVIS.................... 059/085 060/090 061 19112
PORTALES.................. 060/087 061/093 062 19112
ROSWELL................... 062/093 065/096 063 19111
.ABQ...NONE.
DROZD
Hazardous weather outlook, Jun 1, 5:00 AM MST, 13 hours 35 minutes before
NMZ001>021-026-021200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN JUN 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
INTO EARLY EVENING ACROSS EXTREME EASTCENTRAL AND NORTHEAST NEW
MEXICO VERY NEAR THE TEXAS LINE. LARGE HAIL AND STRONG WINDS WILL BE
THE MAIN THREAT FROM STORMS THAT FORM NEAR A WEAK WINDSHIFT LINE
THAT SHOULD BE NEAR OR JUST WEST OF THE TEXAS STATE LINE. IN
ADDITION...THE RELATIVELY SLOW MOVEMENT OF SOME OF THESE STORMS MAY
LEAD TO AREAS OF HEAVY RAINFALL AND SIGNIFICANT RUNOFF.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS MAY MATERIALIZE FOR EASTERN NEW MEXICO MONDAY AFTERNOON AND
EVENING MAINLY FROM THE EAST SLOPES OF THE SANGRE DE CRISTOS TO
CHAVES COUNTY AND EASTWARD TO THE TEXAS LINE. ON TUESDAY THERE IS
ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS IN FAR EASTERN NEW MEXICO
EAST OF A LINE FROM ROUGHLY RATON TO HOBBS. MONITOR THE LATEST
FORECAST PRODUCTS FOR ANY UPDATES TO THIS POTENTIALITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS A POSSIBILITY THIS AFTERNOON AND EVENING AND
AGAIN TUESDAY AFTERNOON AND EVENING ACROSS FAR EASTERN NEW MEXICO
AND MONDAY AFTERNOON AND EVENING FOR ROUGHLY THE EASTERN THIRD OF
NEW MEXICO.
MAF
Thunderstorm Wind, Chaves
- When
- June 1, 6:35 PM MST
- Where
- Chaves County, Roswell
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.383, -104.517
Gusty and mostly dry thunderstorm winds swept across Roswell damaging car coverings and downing a number of power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, June 1 to 2, 2003$15 million · 2.5 in hail · 42 events
- Flood in Colorado, June 1 to 2, 2003$3.2 million · 1 event
- Wildfire in Alaska, June 1 to 7, 2003$80,000 · 1 event
- Lightning Strike in Texas, June 1, 2003$75,000 · 1 event
- Strong Wind in District of Columbia, June 1, 20034 injured · 1 event
- Hail and Damaging Winds in Texas, June 1, 2003$15,000 · 2.75 in hail · 18 events
- Flash Flood and Hail in Texas, June 1, 2003$17,000 · 1.75 in hail · 15 events
- Flash Flood in Pennsylvania, June 1, 2003$30,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 1 to 2, 2003$3,000 · 1 in hail · 23 events
- Drought in New Mexico, June 1 to 30, 200322 events
- Drought in Colorado, June 1 to 30, 200321 events
- Hail and Damaging Winds in Kansas, June 1, 2003$2,000 · 1 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363918.